Thunderstorm Wind, Putnam
- When
- April 20, 2:30 PM EST
- Where
- Putnam County, 0.92 mi NE of Hollister
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.630, -81.810
Numerous trees were blown down across the county.
Clusters of severe storms preceded a cold front as it crossed the local area. Hail and gusty winds were the main convective hazards, although a discrete tornado did impact the Palm Cay subdivision in southern Marion County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Clusters of severe storms preceded a cold front as it crossed the local area. Hail and gusty winds were the main convective hazards, although a discrete tornado did impact the Palm Cay subdivision in southern Marion County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 20, 10:28 AM EST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1128 AM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH THROUGH 6 PM... .UPDATE...ANOTHER ROUND OF STRONG TO SEVERE PRE-FRONTAL CONVECTION IS EXPECTED THIS AFTERNOON AND DURING THE EARLY EVENING HOURS WITH THE MAIN CONVECTIVE CONCERNS BEING STRONG DAMAGING WINDS AND LARGE HAIL. THE HIGHEST PROBABILITIES OF SEVERE STORMS WILL BE FROM THE SUWANNEE RIVER VALLEY EASTWARD TOWARD THE ATLANTIC COAST WHERE SURFACE BASED INSTABILITY NOSING INLAND FROM THE GULF WILL BE HIGHEST AS THICKER CLOUDINESS OVER SE GA KEEPS THAT AREA SOMEWHAT MORE STABLE. HIGH TEMPS WILL NEAR 80 DEG THEN COOL WITH CONVECTIVE OUTFLOWS THIS AFTERNOON. && .AVIATION...MVFR CIGS WILL CONTINUE TO IMPACT SSI THIS MORNING WITH PERIODS OF MVFR IN CONVECTION TO POSSIBLY IFR THIS AFTERNOON IN TSTORM ACTIVITY. STRONG WIND GUSTS WILL BE POSSIBLE IN TSTORM ACTIVITY. && .MARINE...SSW WINDS 10-15 KTS WITH SEAS 4 FT OR LESS. WIND AND WAVES HIGHER ASSOCIATED WITH STRONG TO SEVERE TSTORM ACTIVITY THIS AFTN AND EARLY EVENING. SEVERE THUNDERSTORM WATCH IN EFFECT FOR NEARSHORE COASTAL WATERS THROUGH 6 PM THIS EVENING. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 82 57 78 52 / 40 20 10 0 SSI 82 62 77 59 / 50 30 10 0 JAX 85 61 81 57 / 60 30 10 0 SGJ 82 65 80 63 / 70 30 10 0 GNV 84 61 84 59 / 70 30 10 0 OCF 84 63 86 62 / 80 30 10 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/SANDRIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 PM EDT MON APR 20 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-211845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 234 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 6 PM FOR COASTAL SOUTHEAST GEORGIA...PORTIONS OF NORTHEAST FLORIDA AND THE ADJACENT ATLANTIC COASTAL WATERS OUT TO 20 NM OFFSHORE.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING AS A DISTURBANCE MOVES IN FROM THE GULF OUT AHEAD OF AN APPROACHING COLD FRONT. STRONG GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERNS WITH THIS ACTIVITY. THE HIGHEST PROBABILITY OF SEVERE THUNDERSTORMS WILL BE SOUTH OF THE INTERSTATE 10 CORRIDOR THIS AFTERNOON. STORMS WILL TRACK OFFSHORE OF THE ATLANTIC COAST DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY MAINLY DURING THE AFTERNOON AND EVENING THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT MON APR 20 2015
FLZ024-025-124-125-201915-
COASTAL NASSAU FL-INLAND DUVAL FL-INLAND NASSAU FL-COASTAL DUVAL FL-
233 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL AND SOUTHERN NASSAU
COUNTIES UNTIL 315 PM EDT...
AT 233 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CECIL FIELD...OR 13 MILES NORTHWEST OF ORANGE PARK...MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...FERNANDINA BEACH...JACKSONVILLE INTERNATIONAL ARPT...
ARLINGTON...YULEE...OCEANWAY...ORTEGA...CRAIG FIELD...RIVERSIDE...SAN
MARCO...CISCO GARDENS...CECIL FIELD...LITTLE TALBOT ISLAND...FORT
CAROLINE...NORMANDY...BALDWIN...TALLYRAND...JACKSONVILLE HEIGHTS AND
WHITEHOUSE AIR FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3037 8140 3019 8184 3019 8192 3032 8200
3066 8144 3052 8144 3059 8146 3057 8148
3054 8147 3055 8148 3057 8151 3048 8141
3042 8141 3040 8140 3040 8142 3038 8148
3040 8139
TIME...MOT...LOC 1833Z 239DEG 34KT 3029 8188
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT MON APR 20 2015 FLZ031-032-036-037-201930- ALACHUA FL-BRADFORD FL-CLAY FL-PUTNAM FL- 245 PM EDT MON APR 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM... SOUTHEASTERN BRADFORD...SOUTHEASTERN ALACHUA AND SOUTHWESTERN CLAY COUNTIES UNTIL 330 PM EDT... AT 245 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ROCHELLE...OR 7 MILES SOUTHEAST OF GAINESVILLE...MOVING EAST AT 25 MPH. HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... GAINESVILLE...INTERLACHEN...KEYSTONE HEIGHTS...MELROSE...HAWTHORNE... GEORGE'S LAKE...MELROSE LANDING...LAKE GENEVA...FLORAHOME...ORANGE HEIGHTS...GAINESVILLE AIRPORT...NEWNANS LAKE...ROCHELLE... HOLLISTER...WALDO...MICANOPY...MANNVILLE...GROVE PARK...JOHNSON AND CARRAWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2950 8228 2966 8235 3001 8190 2957 8167 TIME...MOT...LOC 1845Z 248DEG 23KT 2961 8224 HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 5 SSW MACCLENNY 30.22N 82.16W
04/20/2015 E0.50 INCH BAKER FL CO-OP OBSERVER
HAIL AND MINOR LEAF DAMAGE REPORTED BY A COCORAHS
OBSERVER.
&&
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT MON APR 20 2015
FLZ036-037-040-201930-
ALACHUA FL-MARION FL-PUTNAM FL-
306 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...MARION AND
SOUTHEASTERN ALACHUA COUNTIES UNTIL 330 PM EDT...
AT 305 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF RAINBOW
LAKES ESTATES TO NEAR WILDWOOD...AND MOVING NORTHEAST AT 55 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
OCALA...RAINBOW LAKES ESTATES...FORT MCCOY...JUNIPER SPRINGS...
CITRA...SALT SPRINGS...LYNNE...ORANGE SPRINGS...SATSUMA...MOSS
BLUFF...OCKLAWAHA...ANTHONY...WEIRSDALE...SPARR...CROSS CREEK...OCALA
AIRPORT...LAKE DELANCY...LAKE WEIR...FRUITLAND AND SILVER SPRINGS
SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2943 8241 2949 8236 2957 8162 2934 8161
2932 8168 2928 8164 2905 8164 2905 8166
2896 8166 2896 8231
TIME...MOT...LOC 1905Z 213DEG 47KT 2910 8263 2878 8207
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND GST 1 NE JACKSONVILLE INTL 30.49N 81.69W
04/20/2015 M41.00 MPH DUVAL FL ASOS
THE AUTOMATED SURFACE OBSERVATION SYSTEM AT THE
JACKSONVILLE INTERNATIONAL AIRPORT MEASURED A PEAK
WESTERLY WIND GUST OF 41 MPH AS THUNDERSTORMS MOVED NEAR
THE TERMINAL.
&&
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT MON APR 20 2015
FLZ033-036>038-040-202015-
ALACHUA FL-MARION FL-FLAGLER FL-ST. JOHNS FL-PUTNAM FL-
321 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM...MARION...SOUTHEASTERN
ALACHUA...FLAGLER AND SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 415 PM
EDT...
AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR INTERLACHEN TO NEAR
BEVERLY HILLS...AND MOVING EAST AT 55 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
PALM COAST...OCALA...SAINT AUGUSTINE...PALATKA...RAINBOW LAKES
ESTATES...FLAGLER BEACH...BUNNELL...CRESCENT CITY...INTERLACHEN...
POMONA PARK...HASTINGS...ANDALUSIA...CITRA...LYNNE...EAST PALATKA...
FORT MCCOY...JUNIPER SPRINGS...SALT SPRINGS...SAINT AUGUSTINE BEACH
AND HAWTHORNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2905 8247 2904 8253 2972 8201 2990 8128
2976 8125 2983 8132 2975 8125 2943 8110
2941 8115 2926 8115 2926 8141 2940 8142
2933 8168 2928 8164 2896 8166 2896 8231
TIME...MOT...LOC 1921Z 270DEG 50KT 2966 8190 2898 8241
HESSThe Jacksonville radar (KJAX), 96 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
6 thunderstorm wind, 1 tornado. Local standard time, as filed.
Numerous trees were blown down across the county.
An EF1 tornado touched down just east of State Road 200 at the Oak Run Country Club. Spotty EF0 damage was noted throughout the Oak Run neighborhood. The tornado continued on an east to east-northeast path into the Palm Cay subdivision, where it reached its maximum intensity of EF1. Spotter EF0 damage was noted just south of SW 103rd Street at the conclusion of the tornado path, which was about 2 miles in length. The duration of this tornado was likely less than 5 minutes. There was significant roof and tree damage within the small EF1 damage. The cost of damage was unknown.
Trees and power lines were blown down off of West Moody Road.
A tree was blown down on a home which punctured a hole in the roof off of Ryeberry Drive. The cost of damage was unknown.
A tree was blown down in the roadway.
A tree was blown down which completely blocked a roadway.
A wind gust of 61 mph was measured in Marineland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyThe tornado archive for Florida, 2015Warnings in Florida, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568606, 568605, 568608, 568609, 568610, 568607, 568611.